Alert archive / Indiana / Excessive Heat Warnings in 2012
Excessive Heat Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this excessive heat warning at Jul 25, 2012, 10:30 AM EDT for 4 counties in Indiana; Hancock County, Ohio County, Kentucky. It took effect at Jul 25, 2012, 11:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2012, 10:30 AM EDT (14:30 UTC)
- In effect from
- Jul 25, 2012, 11:00 AM EDT
- Expired
- Jul 25, 2012, 8:58 PM EDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN, Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 66 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS73 KLMK 251430 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 AM EDT WED JUL 25 2012 ...EXTREME HEAT RETURNS TO THE OHIO VALLEY... .HIGH TEMPERATURES THIS AFTERNOON WILL WARM INTO THE UPPER 90S TO THE LOW 100S IN AREAS ALONG AND WEST OF INTERSTATE 65. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE UPPER 60S TO THE LOWER 70S WILL PRODUCE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. INZ076-083-084-089-KYZ023-026-260100- /O.UPG.KLMK.HT.Y.0008.120725T1500Z-120726T0100Z/ /O.NEW.KLMK.EH.W.0003.120725T1500Z-120726T0100Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-OHIO KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...BEAVER DAM 1030 AM EDT WED JUL 25 2012 /930 AM CDT WED JUL 25 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDEX VALUES...EXPECT VALUES TO RISE TO AROUND 110 DEGREES. * TIMING...PEAK VALUES ARE EXPECTED BETWEEN 2 AND 6 PM LOCAL TIME. * IMPACTS...THOSE WORKING OUTSIDE OR TAKING PART IN STRENUOUS OUTDOOR ACTIVITIES ARE AT RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-260100- /O.EXA.KLMK.HT.Y.0008.120725T1500Z-120726T0100Z/ SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER... RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1030 AM EDT WED JUL 25 2012 /930 AM CDT WED JUL 25 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF AROUND 105 DEGREES. * TIMING...PEAK VALUES ARE EXPECTED BETWEEN 2 AND 6 PM LOCAL TIME. * IMPACTS...THOSE WORKING OUTSIDE OR TAKING PART IN STRENUOUS OUTDOOR ACTIVITIES ARE AT RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ INZ077>079-090>092-KYZ024-025-027>035-038-039-045-053-061>063- 070>072-260100- /O.CON.KLMK.HT.Y.0008.120725T1500Z-120726T0100Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG... BRANDENBURG...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE... LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN 1030 AM EDT WED JUL 25 2012 /930 AM CDT WED JUL 25 2012/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF 105 TO 110 DEGREES. * TIMING...PEAK HEAT INDEX VALUES ARE EXPECTED BETWEEN 2 AND 6 PM LOCAL TIME. * IMPACTS...THOSE WORKING OUTSIDE OR TAKING PART IN STRENUOUS OUTDOOR ACTIVITIES ARE AT RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ MJ/RJS
2 follow-up statements
909 WWUS73 KLMK 251942 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT WED JUL 25 2012 ...EXTREME HEAT OVER THE OHIO VALLEY... .HIGH TEMPERATURES THIS AFTERNOON WILL WARM INTO THE UPPER 90S TO THE LOW 100S IN AREAS ALONG AND WEST OF INTERSTATE 65. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE UPPER 60S TO THE LOWER 70S WILL PRODUCE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. WHEREAS SLIGHTLY COOLER TEMPERATURES ARE FORECAST THURSDAY AFTERNOON...HEAT INDICES ARE STILL FORECAST TO RISE TO AROUND 105 DEGREES OVER SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY. INZ076-083-084-089-KYZ023-026-260100- /O.NEW.KLMK.HT.Y.0009.120726T1600Z-120726T2300Z/ /O.CON.KLMK.EH.W.0003.000000T0000Z-120726T0100Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-OHIO KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...BEAVER DAM 342 PM EDT WED JUL 25 2012 /242 PM CDT WED JUL 25 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY. * HEAT INDEX VALUES...EXPECT VALUES TO RISE TO AROUND 110 DEGREES THIS AFTERNOON AND TO AROUND 105 DEGREES THURSDAY AFTERNOON. * TIMING...PEAK VALUES ARE EXPECTED BETWEEN 2 AND 6 PM LOCAL TIME BOTH DAYS. * IMPACTS...THOSE WORKING OUTSIDE OR TAKING PART IN STRENUOUS OUTDOOR ACTIVITIES ARE AT RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ INZ077>079-090>092-KYZ024-025-027>034-038-045-053-061>064-070>076- 260100- /O.NEW.KLMK.HT.Y.0009.120726T1600Z-120726T2300Z/ /O.CON.KLMK.HT.Y.0008.000000T0000Z-120726T0100Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG... BRANDENBURG...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON 342 PM EDT WED JUL 25 2012 /242 PM CDT WED JUL 25 2012/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF 105 TO 110 DEGREES THIS AFTERNOON AND AROUND 105 DEGREES THURSDAY AFTERNOON. * TIMING...PEAK HEAT INDEX VALUES ARE EXPECTED BETWEEN 2 AND 6 PM LOCAL TIME BOTH DAYS. * IMPACTS...THOSE WORKING OUTSIDE OR TAKING PART IN STRENUOUS OUTDOOR ACTIVITIES ARE AT RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ KYZ035>037-039>043-046>049-054>057-065>067-077-078-081-082-260100- /O.CON.KLMK.HT.Y.0008.000000T0000Z-120726T0100Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...CAMPBELLSVILLE... LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 342 PM EDT WED JUL 25 2012 /242 PM CDT WED JUL 25 2012/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF AROUND 105 DEGREES. * TIMING...PEAK VALUES ARE EXPECTED BETWEEN 2 AND 6 PM LOCAL TIME. * IMPACTS...THOSE WORKING OUTSIDE OR TAKING PART IN STRENUOUS OUTDOOR ACTIVITIES ARE AT RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ RJS
168 WWUS73 KLMK 260058 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 858 PM EDT WED JUL 25 2012 ...CONTINUED HEAT OVER THE OHIO VALLEY... .SLIGHTLY COOLER TEMPERATURES ARE FORECAST THURSDAY AFTERNOON...HOWEVER HEAT INDICES ARE STILL FORECAST TO RISE TO AROUND 105 DEGREES OVER SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY. INZ076-083-084-089-KYZ023-026-260900- /O.CAN.KLMK.EH.W.0003.000000T0000Z-120726T0100Z/ /O.CON.KLMK.HT.Y.0009.120726T1600Z-120726T2300Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-OHIO KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...BEAVER DAM 858 PM EDT WED JUL 25 2012 /758 PM CDT WED JUL 25 2012/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE EXCESSIVE HEAT WARNING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES THURSDAY AFTERNOON. * TIMING...PEAK VALUES ARE EXPECTED BETWEEN 2 AND 6 PM LOCAL TIME. * IMPACTS...THOSE WORKING OUTSIDE OR TAKING PART IN STRENUOUS OUTDOOR ACTIVITIES ARE AT RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. $$ INZ077>079-090>092-KYZ024-025-027>034-038-045-053-061>064-070>076- 260900- /O.CAN.KLMK.HT.Y.0008.000000T0000Z-120726T0100Z/ /O.CON.KLMK.HT.Y.0009.120726T1600Z-120726T2300Z/ WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG... BRANDENBURG...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON 858 PM EDT WED JUL 25 2012 /758 PM CDT WED JUL 25 2012/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE HEAT ADVISORY. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF AROUND 105 DEGREES THURSDAY AFTERNOON. * TIMING...PEAK HEAT INDEX VALUES ARE EXPECTED BETWEEN 2 AND 6 PM LOCAL TIME. * IMPACTS...THOSE WORKING OUTSIDE OR TAKING PART IN STRENUOUS OUTDOOR ACTIVITIES ARE AT RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. $$ KYZ035>037-039>043-046>049-054>057-065>067-077-078-081-082-260200- /O.CAN.KLMK.HT.Y.0008.000000T0000Z-120726T0100Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...CAMPBELLSVILLE... LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 858 PM EDT WED JUL 25 2012 /758 PM CDT WED JUL 25 2012/ ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE HEAT ADVISORY. HEAT INDICES HAVE DROPPED BELOW 105 DEGREES...THEREFORE THE HEAT ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this excessive heat warning went out at Jul 25, 6:47 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 25, 6:47 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 AM EDT WED JUL 25 2012
...Updated Aviation Discussion...
.Short Term (Today through Thursday)...
Issued at 325 AM EDT Wed Jul 25 2012
...Hot and Humid Conditions Expected Today With A Severe Weather
Outbreak Possible on Thursday...
Morning IR satellite and surface observations reveal partly to
mostly cloudy skies across southern Indiana and central Kentucky.
Much of the cloud cover is generally high clouds from left over
convective debris from Tuesday evening's convection. Temperatures
remained quite warm across the region with temperatures in the
lower-mid 70s in the east with upper 70s to near 80 in the
north-central and western sections. Area radars are still active
this morning with two batches of convection. The first is over far
eastern KY with a secondary cluster starting to redevelop across
east-central Illinois. Reinforced convective boundary looks to
exists from near Terre Haute southeast through eastern Kentucky.
Current thinking is that convection upstream over east-central
Illinois may hold together and drop southeast later this morning.
Thus, will keep low chances of PoP in the forecast for the
northern-northeastern third of the forecast area into the
mid-morning hours.
The latest multi-model consensus is in pretty good agreement with
the ongoing forecast thinking for today. Upper level ridge axis is
forecast to build slightly eastward which should allow temperatures
to rise a bit higher than what we saw on Tuesday along with
providing a slightly stronger cap across the region. With more
sunshine expected, temperatures are expected to soar into the upper
90s to near 100 in areas along and west of I-65 with lower-mid 90s
expected in areas generally east of I-65. Some isolated convection
may develop late this afternoon, but feel the best chances of that
occurring would be well east of I-65. With dewpoints remaining in
the upper 60s to around 70 this afternoon, we expect afternoon heat
indices to warm into the 105-110 degree range. Current heat
advisory area still looks good at this time and will continue in
this forecast package. It should a bit more breezy today as the
pressure gradient increases slightly. Southwest winds of 10-15 MPH
will be possible today with gusts up to 20 MPH. For tonight, any
convection that does fire will quickly die off after sunset. It
looks to be a rather warm night across the region with temperatures
only dropping into the mid-upper 70s.
Thursday continues to look like an active weather day from
southern/western England southwestward through the Ohio Valley and
into the Ozarks. Latest deterministic and ensemble data continues
to be in fairly good agreement with a fairly strong cold front
pushing into the region from the northwest Thursday
afternoon/evening. As this cold front approaches, very
strong/impressive boundary layer heating/destabilization is forecast
to occur over the lower-middle Ohio Valley. Afternoon temperatures
are likely to soar again into the middle-upper 90s across the
region...with some areas possibly approaching 100 degrees again.
Model proximity soundings continue to show a well mixed/deep
atmosphere with an inverted V type sounding. Steep low-mid level
lapse rates combined with the afternoon heating and frontal
convergence will likely result in widespread convection developing
along the cold front to our northwest. While the associated speed
max with the mid-level wave will pass well north of our area, the
latest data is still forecasting 25-35 knots of mid-level flow
across our region. Convective mode still appears to be
multi-cellular convective clusters and bowing line segments.
Convection is likely to congeal into a large line by late afternoon
and then surge southeast toward our area...mainly affecting our area
Thursday evening. This will need to be watched closely as the
potential for a widespread wind damage event looks increasingly
likely late Thursday afternoon/evening over portions of the Ohio
Valley.
.Long Term (Thursday Night through Tuesday)...
Issued at 305 AM EDT Wed Jul 25 2012
The flow aloft will be in transition from a ridge to a trough at the
start of the long term. At the surface, a low pressure system over
the northeastern CONUS will slowly drag a cold front through the
region Thursday night through Friday. Strong to possibly severe
storms will be ongoing along and ahead of this front with ample
daytime heating and bulk shear values of around 30 knots. As
mentioned in the previous discussion, there is a possibility the
clusters of storms may eventually evolve into a line and move
through the area during the overnight hours. The main threats with
these storms would be damaging winds and heavy rainfall as well as
dangerous lightning. With precipitable water vales near 2 inches,
the storms will likely produce very heavy downpours. Storms will end
from northwest to southeast on Friday.
In the wake of the front northwest flow will become established
aloft, with high pressure building in at the surface. Mainly dry
conditions will prevail Saturday and Sunday under this high
pressure. Monday through Tuesday a couple of disturbances will pass
near the area in the northwesterly flow, bringing another chance for
thunderstorms to the region.
High temperatures through this period will run fairly close to
normal, in the upper 80s to lower 90s. Lows will generally range
from the upper 60s to lower 70s.
&&
.Aviation (12Z TAF Issuance)...
Issued at 645 AM EDT Wed Jul 25 2012
VFR conditions are expected at the terminals today as surface and
mid-level ridging build back over the area. Convective debris from
last night's convection will slowly clear from the region this
morning as southwest winds gradually pick up. Convection should be
much more minimized this afternoon due to the increasing mid-level
ridging and capping. Still can not rule out an isolated shower or
storm popping up, but feel that the best chances of this would be in
areas east of the I-75 corridor. VFR conditions are expected
tonight and into Thursday morning with a light southwesterly surface
flow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 9 PM
EDT /8 PM CDT/ THIS EVENING FOR INZ076>079-083-084-089>092.
KY...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 9 PM
EDT /8 PM CDT/ THIS EVENING FOR KYZ023>035-038-039-045-053-
061>063-070>072.
Short Term.......MJ
Long Term........EER
Aviation.........MJHazardous weather outlook, Jul 25, 4:05 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 405 AM EDT WED JUL 25 2012 INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063- 070>072-261115- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY- ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY- LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE... LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN 405 AM EDT WED JUL 25 2012 /305 AM CDT WED JUL 25 2012/ ...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HOT AND HUMID CONDITIONS ARE EXPECTED IN AREAS WEST OF I-65 THIS AFTERNOON. WITH HIGH TEMPERATURES WARMING INTO THE UPPER 90S TO AROUND 100...THE HIGH HUMIDITY WILL MAKE HEAT INDICES WARM INTO THE 105 TO 110 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON THURSDAY RESULTING IN THUNDERSTORMS DEVELOPING ACROSS THE REGION THURSDAY AFTERNOON AND THURSDAY NIGHT. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH TUESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-261115- SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER... RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 405 AM EDT WED JUL 25 2012 /305 AM CDT WED JUL 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HOT AND HUMID CONDITIONS ARE EXPECTED IN AREAS WEST OF I-65 THIS AFTERNOON. WITH HIGH TEMPERATURES WARMING INTO THE MIDDLE AND UPPER 90S...THE HIGH HUMIDITY WILL MAKE HEAT INDICES WARM TO AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON THURSDAY RESULTING IN THUNDERSTORMS DEVELOPING ACROSS THE REGION THURSDAY AFTERNOON AND THURSDAY NIGHT. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH TUESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). MJ/EER
In the hours before
Special weather statement, Jul 25, 7:08 AM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 AM EDT WED JUL 25 2012
KYC137-251155-
LINCOLN KY-
708 AM EDT WED JUL 25 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 706 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF STANFORD...AND MOVING SOUTHEAST
AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
KINGS MOUNTAIN...
OTTENHEIM AND SUGAR GROVE...
CRAB ORCHARD...
BROUGHTENTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3735 8449 3733 8450 3733 8452 3735 8456
3730 8463 3744 8479 3756 8467 3744 8446
TIME...MOT...LOC 1108Z 312DEG 11KT 3745 8465
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:20 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Jul 24, 8:46 PM EDT | Special Weather Statement | LMK | Dubois | 29 min |
| Jul 24, 9:06 PM EDT | Special Weather Statement | LMK | Crawford | 29 min |
| Jul 24, 9:15 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 30 min |
| Jul 24, 10:02 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 28 min |
| Jul 24, 10:16 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 29 min |
| Jul 25, 3:42 PM EDT | Heat Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 27 hr |
| Jul 24, 8:42 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 28 min |
| Jul 24, 9:09 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 31 min |
| Jul 24, 9:33 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 16 min |
| Jul 24, 10:00 PM EDT | Special Weather Statement | LMK | Oldham | 30 min |
| Jul 25, 7:08 AM EDT | Special Weather Statement | LMK | Lincoln | 47 min |
Nearby
Excessive Heat Warnings in Indiana, 2012Excessive Heat Warnings in Kentucky, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.